EconPapers    
Economics at your fingertips  
 

Arrow's theorem and max-star transitivity

Conal Duddy (), Juan Perote-Pena and Ashley Piggins ()

No 140, Working Papers from National University of Ireland Galway, Department of Economics

Abstract: In the literature on social choice and fuzzy preferences, a central question is how to represent the transitivity of a fuzzy binary relation. Arguably the most general way of doing this is to assume a form of transitivity called max-star transitivity. The star operator in this formulation is commonly taken to be a triangular norm. The familiar max-min transitivity condition is a member of this family, but there are infinitely many others. Restricting attention to fuzzy aggregation rules that satisfy counterparts of unanimity and independence of irrelevant alternatives, we characterise the set of max-star transitive relations that permit preference aggregation to be non-dictatorial. This set contains all and only those triangular norms that contain a zero divisor.

Keywords: Arrows theorem; triangular norm; fuzzy preference Algorithmic Trading; MACD (search for similar items in EconPapers)
JEL-codes: D71 (search for similar items in EconPapers)
Date: 2009, Revised 2009
References: Add references at CitEc
Citations: View citations in EconPapers (3) Track citations by RSS feed

Downloads: (external link)
http://www.economics.nuig.ie/resrch/paper.php?pid=147 First version, 2009 (application/pdf)
Our link check indicates that this URL is bad, the error code is: 404 Not Found (http://www.economics.nuig.ie/resrch/paper.php?pid=147 [301 Moved Permanently]--> http://www.nuigalway.ie/business-public-policy-law/cairnes/subjectareas/economics/resrch/paper.php?pid=147)
http://www.economics.nuig.ie/resrch/paper.php?pid=147 Revised version, 2009 (application/pdf)
Our link check indicates that this URL is bad, the error code is: 404 Not Found (http://www.economics.nuig.ie/resrch/paper.php?pid=147 [301 Moved Permanently]--> http://www.nuigalway.ie/business-public-policy-law/cairnes/subjectareas/economics/resrch/paper.php?pid=147)

Related works:
Journal Article: Arrow’s theorem and max-star transitivity (2011) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:nig:wpaper:0140

Access Statistics for this paper

More papers in Working Papers from National University of Ireland Galway, Department of Economics Contact information at EDIRC.
Bibliographic data for series maintained by Srinivas Raghavendra ().

 
Page updated 2019-04-16
Handle: RePEc:nig:wpaper:0140